Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Charleston, SC

May 18, 2021

NWS Charleston, SC issued this small craft advisory at May 18, 2021, 3:18 PM EDT. It took effect at May 19, 2021, 7:07 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 18, 2021, 3:18 PM EDT (19:18 UTC)
In effect from
May 19, 2021, 7:07 AM EDT
Expired
May 22, 2021, 10:09 AM EDT
In force
3 days
Issued by
NWS Charleston, SC

The text

As transmitted.

982 
WHUS72 KCHS 181918
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
318 PM EDT Tue May 18 2021

AMZ374-190330-
/O.NEW.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
318 PM EDT Tue May 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT
EDT THURSDAY NIGHT...

* WHAT...East winds 15 to 20 kt and seas 4 to 7 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 9 AM Wednesday to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
27 follow-up statements
844 
WHUS72 KCHS 182306
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
706 PM EDT Tue May 18 2021

AMZ374-190715-
/O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
706 PM EDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...East winds 15 to 20 kt and seas 4 to 7 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 9 AM Wednesday to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
833 
WHUS72 KCHS 190607
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
207 AM EDT Wed May 19 2021

AMZ374-191415-
/O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
207 AM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...East winds 10 to 20 kt and seas 4 to 7 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 9 AM this morning to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
150 
WHUS72 KCHS 190755
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
355 AM EDT Wed May 19 2021

AMZ374-191600-
/O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
355 AM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 5 
  to 7 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 9 AM this morning to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS72 KCHS 191107
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
707 AM EDT Wed May 19 2021

AMZ374-191915-
/O.EXT.KCHS.SC.Y.0040.210519T1107Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
707 AM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
NIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
275 
WHUS72 KCHS 191422
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1022 AM EDT Wed May 19 2021

AMZ374-192230-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210521T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1022 AM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY NIGHT...

* WHAT...Seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
630 
WHUS72 KCHS 191930
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
330 PM EDT Wed May 19 2021

AMZ374-200330-
/O.EXT.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
330 PM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SATURDAY...

* WHAT...East winds 10 to 15 kt with gusts up to 20 kt and seas 4
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
276 
WHUS72 KCHS 192202
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
602 PM EDT Wed May 19 2021

AMZ374-200615-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
602 PM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 10 to 20 kt and seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
773 
WHUS72 KCHS 200102
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
902 PM EDT Wed May 19 2021

AMZ374-200915-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
902 PM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 10 to 20 kt and seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
298 
WHUS72 KCHS 200524
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
124 AM EDT Thu May 20 2021

AMZ374-201330-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
124 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt and seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
299 
WHUS72 KCHS 200821
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
421 AM EDT Thu May 20 2021

AMZ374-201630-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
421 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt and seas 5 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
415 
WHUS72 KCHS 201054
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
654 AM EDT Thu May 20 2021

AMZ374-201900-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
654 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt and seas 5 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS72 KCHS 201400
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1000 AM EDT Thu May 20 2021

AMZ374-202200-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1000 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt and seas 5 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
872 
WHUS72 KCHS 201641
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1241 PM EDT Thu May 20 2021

AMZ374-210045-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1241 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt and seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
912 
WHUS72 KCHS 201909
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
309 PM EDT Thu May 20 2021

AMZ374-210315-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
309 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
437 
WHUS72 KCHS 202204
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
604 PM EDT Thu May 20 2021

AMZ374-210615-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
604 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
573 
WHUS72 KCHS 210519
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
119 AM EDT Fri May 21 2021

AMZ374-211330-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
119 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
552 
WHUS72 KCHS 210816
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
416 AM EDT Fri May 21 2021

AMZ374-211630-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
416 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
950 
WHUS72 KCHS 211059
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
659 AM EDT Fri May 21 2021

AMZ374-211900-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
659 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
925 
WHUS72 KCHS 211353
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
953 AM EDT Fri May 21 2021

AMZ374-212200-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
953 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
205 
WHUS72 KCHS 211654
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1254 PM EDT Fri May 21 2021

AMZ374-220100-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1254 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
144 
WHUS72 KCHS 211912
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
312 PM EDT Fri May 21 2021

AMZ374-220315-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
312 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
243 
WHUS72 KCHS 212246
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
646 PM EDT Fri May 21 2021

AMZ374-220700-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
646 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...East northeast winds 15 to 20 kt through around midnight 
  and seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
536 
WHUS72 KCHS 220146
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
946 PM EDT Fri May 21 2021

AMZ374-221000-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
946 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
170 
WHUS72 KCHS 220546
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
146 AM EDT Sat May 22 2021

AMZ374-221400-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
146 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
877 
WHUS72 KCHS 220747
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
347 AM EDT Sat May 22 2021

AMZ374-221600-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
347 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
581 
WHUS72 KCHS 221103
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
703 AM EDT Sat May 22 2021

AMZ374-221600-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
703 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
204 
WHUS72 KCHS 221409
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1009 AM EDT Sat May 22 2021

AMZ374-221515-
/O.CAN.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1009 AM EDT Sat May 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 18, 2:08 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 18, 2:08 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
208 PM EDT Tue May 18 2021

.SYNOPSIS...
High pressure will prevail across the region through early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Some light sprinkles have formed over the Charleston tri-county
area. No measurable rain is expected, however increased POPs to
match current radar observations.

Tonight: Near-term guidance indicates that weak inverted sfc trough
will approach from the northeast. This feature is timed to reach the
waters during the pre-dawn hours Wednesday morning, supporting
isolated showers. In addition, stratus is expected to increase from
east to west ahead of the inverted trough. Low temperatures will
range in the 60s.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
At the surface, dry high pressure centered over the North Carolina
coast will prevail through the period. Aloft, a ridge will intensify
over the East Coast. Large scale subsidence will keep the forecast
virtually rain-free each day. Isolated light showers could develop
over the forecast area Wednesday as models indicate a weak coastal
trough taking shape just offshore. With the addition of weak
moisture advection we have introduced slight chance POPs Wednesday
morning over the coastal areas to start, then shifting west over the
inland areas following the easterly flow. Considering the influence
of high pressure, absence of forcing, and insufficient moisture
advection to offset dry mid-levels, it is possible that any rain
will evaporate before reaching the surface. Mention of thunder
remains excluded from the forecast being that instability is almost
non-existent. High temperatures will generally be in the 80s
Wednesday, gradually warming by a couple of degrees each day. Lows
will range in the upper 50s inland to low/mid 60s elsewhere.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Deep ridging maintains its hold over the Eastern Seaboard through
the period. This static synoptic pattern will continue rain-free
weather and onshore flow through the period. Relative humidities are
expected to drop to near-critical levels each afternoon.
Additionally, the prolonged dry period will cause fine fuels to
rapidly dry out, increasing wildfire risk. Although winds do not
look to be particularly gusty, this could be something for our fire
weather partners to watch. High temperatures are expected to be in
the upper 80s Saturday and will gradually increase each day,
potentially reaching triple-digits over the inland areas by early
next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Prevailing VFR. Gusty easterly winds this afternoon are expected
as the sea breeze pushes through the region. There is a chance
of a brief shower, especially at KCHS, however do not have it
explicitly mentioned in the TAF. There is also a possibility of
some low clouds overnight, especially at KSAV. Have kept
ceilings at VFR, however MVFR ceilings are possible in the early
morning hours.

Extended Aviation Outlook: VFR.

&&

.MARINE...
Today and tonight: Winds across the marine zones will be ENE 15
to 20 knots this afternoon, becoming E 10 to 15 knots overnight.
Light shower activity associated with a weak surface trough will
continue into this evening, producing light showers mainly over
the outer GA waters. Waves will average 3 to 5 feet. 6 footers
are possible in the outer GA waters late tonight, however the
NWPS wave guidance was chosen over the WNAWave 10, which favored
a later arrival time. Have chosen to use the NWPS model for
wave heights as it appears to be initializing better than the
WNAWave10. Therefore, have not issued a Small Craft Advisory for
AMZ374, but this bears watching.

Wednesday through Sunday: High pressure will prevail along the East
Coast this week, resulting in easterly onshore winds. Models remain
in good agreement indicating the combination of stronger winds
further offshore and decent fetch will generate elevated seas that
are expected to start migrating into our waters Wednesday. Gusts
should remain below 25 kt, however 15-20 kt gusts are forecast over
a majority of the waters through Thursday. Seas are expected to
build to 6-7 ft for our GA waters beyond 20 nm, so a Small Craft
Advisory will be needed for that zone through at least Friday
morning before conditions begin to improve.

Rip Currents: A moderate risk of rip currents has been added for
all beaches today due to the combination of onshore winds and
building easterly swell. The moderate risk blends better with
our neighbors increased rip risk to the north and south. A
moderate risk of rip currents is also in place Wednesday for all
beaches along the southeast SC/GA coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...CPM
SHORT TERM...
LONG TERM...
AVIATION...CPM
MARINE...CPM
Hazardous weather outlook, May 18, 10:29 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1029 AM EDT Tue May 18 2021

GAZ117-119-139-141-SCZ048>051-191430-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1029 AM EDT Tue May 18 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rip Currents: The combination of onshore winds and building easterly
swell will lead to an elevated risk of rip currents mid to late
week.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-191430-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
1029 AM EDT Tue May 18 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.